MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP OPEN; IMPLANTABLE STAPLE

ETHICON INC. ETHICON SECURESTRAP OPEN; IMPLANTABLE STAPLE
Model Number OPENSTRAP20
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 04/09/2020.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent ventral hernia repair on an unknown date in 2020 and the absorbable straps were used.It was reported that the handle was stuck in and the operating room staff was able to get it unstuck.It was also reported that after getting the device unstuck, the device was firing very rough and not tacking properly.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 07/20/2020 corrected information: d3, g1, g2 additional information: d4, d10, h4 h3 evaluation: the analysis results found that the device was returned with no damage in the external components.In addition, foil pouch was received.The instrument was disassembled; upon disassembly the strap advancer component was found bending damage that is why internal cannula components were not sliding properly and consequently the device did not work as intended and 9 straps were found inside cannula shaft.In addition, the ratchet pawl was found excessive wear and tear.No conclusion could be reached as to what may have caused the reported incident.

Brand Name
ETHICON SECURESTRAP OPEN
Common Device Name
IMPLANTABLE STAPLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9947479
Report Number2210968-2020-02560
Device Sequence Number11601678
Product Code GDW
UDI-Device Identifier10705031202757
UDI-Public10705031202757
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K123114
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberOPENSTRAP20
Device Catalogue NumberOPENSTRAP20
Device Lot NumberPH6986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date07/20/2020
Patient Sequence Number1